Results 1 to 5 of 5

Thread: Paxil & dry eyes

  1. #1
    Join Date
    Sep 2011
    Location
    south carolina
    Posts
    5

    Paxil & dry eyes

    If Lexapro can exacerbate a dry eye condition, can paxil? I have post-Lasik DES in one eye for 12 years. Thanks you

  2. #2
    Join Date
    Jan 2009
    Location
    california
    Posts
    73
    they definitely dry my eyes and, in fact, i found that i was unable to take SSRIs.
    i don't think that are any SSRI's that don't have that affect...but..i could be wrong. i just haven't found any that don't have that affect on me.
    hugs, betty

  3. #3
    Join Date
    Sep 2011
    Location
    south carolina
    Posts
    5
    Interesting since I only have one dry eye. Also, what about filaments. How can I get rid of them? All ideas will certainly be considered. Thanks

  4. #4
    Join Date
    May 2008
    Location
    Australia
    Posts
    629
    Before the surgery that caused DES I was not taking the current SSRI I'm on now (fluvoxamine) and so I can't say that it's contributed to my dry eyes. I've certainly been on several other anti-depressants in the passed so it's possible they could cause it. The side effects of some anti-depressants are 'blurred vision' so it seems they do affect the eyes in some way. But if you have depression, my friends, you need to treat it. There's no point living in a nightmarish hell...I've been there many times. I recall the older tricyclic anti-depressants have an anticholinergic affect, so they would DEFINATELY cause dry eyes, dry mouth, etc. SSRI anti-depressants do not have an anticholinergic affect, thus they are supposed to have less side effects and are more tolerable.

  5. #5
    Join Date
    Sep 2011
    Location
    south carolina
    Posts
    5
    thanks for your insight. I agree that depression must be treated

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •